Alert archive / South Carolina / Lake Wind Advisories in 2012
Lake Wind Advisory 7, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Mar 3, 2012, 8:21 PM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Mar 4, 2012, 11:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2012, 8:21 PM EST (01:21 UTC)
- In effect from
- Mar 4, 2012, 11:00 AM EST
- Expired
- Mar 4, 2012, 8:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
643 WWUS72 KCAE 040121 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 821 PM EST SAT MAR 3 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 041600- /O.NEW.KCAE.LW.Y.0007.120304T1600Z-120305T0100Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 821 PM EST SAT MAR 3 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM EST SUNDAY. * HAZARDS...STRONG WINDS. * TIMING...SUNDAY AFTERNOON. * WINDS...WEST 20 KNOTS WITH GUSTS UP TO 30 KNOTS. * IMPACTS...STRONG GUSTY WINDS WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
2 follow-up statements
988 WWUS72 KCAE 040855 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 355 AM EST SUN MAR 4 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 042100- /O.CON.KCAE.LW.Y.0007.120304T1600Z-120305T0100Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 355 AM EST SUN MAR 4 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EST THIS EVENING... * HAZARDS...STRONG WINDS. * TIMING...LATE THIS MORNING THROUGH THIS EVENING. * WINDS...WEST 10 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS. * IMPACTS...STRONG GUSTY WINDS WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
975 WWUS72 KCAE 041553 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1053 AM EST SUN MAR 4 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 050000- /O.CON.KCAE.LW.Y.0007.120304T1600Z-120305T0100Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 1053 AM EST SUN MAR 4 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. * TIMING...UNTIL 8 PM THIS EVENING. * WINDS...WEST 15 TO 20 KNOTS WITH GUSTS NEAR 30 KNOTS. * IMPACTS...STRONG GUSTY WINDS WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Mar 3, 8:17 PM EST, 4 minutes earlier.
Area forecast discussion, Mar 3, 8:17 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
817 PM EST SAT MAR 3 2012
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT...BRINGING A
CONTINUED CHANCE SHOWERS. DRY HIGH PRESSURE WILL RETURN FOR
SUNDAY AND WILL LAST INTO THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
RADAR SHOWING RAIN SPREADING NORTHEAST ACROSS THE REGION FROM
GEORGIA. SHARP GRADIENT BETWEEN CHANCE POPS IN THE PIEDMONT/NORTH
MIDLANDS AND CATEGORICAL POPS MIDLANDS. AS WEAK LOW PRESSURE MOVES
NORTHEAST ALONG THE COAST OVERNIGHT...EXPECT AN INCREASE IN POPS
TO THE NORTH AND WEST OF COLUMBIA.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
THE FRONT AND UPPER SYSTEM WILL FINALLY PUSH EAST ON SUNDAY. CAN
NOT RULE OUT A LINGERING SHOWER ACROSS THE FAR EAST EARLY IN THE
MORNING...BUT DRYING WILL OCCUR THROUGH THE MORNING. HIGH
TEMPERATURES ON SUNDAY WILL BE IN THE MID 50S TO LOWER 60S BEHIND
THIS FRONT. SLIGHTLY MILDER TEMPERATURES IN THE LOW TO MID 60S ARE
EXPECTED MONDAY. OVERNIGHT LOWS IN THE 30S WILL OCCUR SUNDAY
MORNING...WITH TEMPERATURES JUST ABOVE FREEZING MONDAY MORNING.
BETTER CHANCE TO SEE THE FREEZING MARK WILL OCCUR TUESDAY MORNING
AS THE HIGH SETTLES IN AND WINDS DIMINISH IN A DRY AIR MASS.
WITH COLD AIR ADVECTION AND TIGHT SURFACE PRESSURE GRADIENT DUE TO
LOW DEEPENING OFF THE MID ATLANTIC STATES AND RIDGING OVER THE
GULF OF MEXICO WILL RESULT IN BREEZY CONDITIONS SUNDAY AFTERNOON...
POSTED A LAKE WIND ADVISORY.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
NOT MUCH CHANGE MADE IN THE LONG TERM. HIGH PRESSURE WILL REMAIN
ACROSS THE REGION. THIS WILL LEAD TO MORE DRY WEATHER AT LEAST
INTO FRIDAY. FRIDAY NIGHT INTO SATURDAY WILL SEE THE HIGH MOVE
FAR ENOUGH OFFSHORE AND WINDS ALOFT BECOME MORE SOUTHWESTERLY.
THIS WILL ALLOW FOR A POSSIBLE INCREASE IN MOISTURE AND RAIN
CHANCES...BUT CONFIDENCE NOT HIGH ENOUGH TO PUT MENTION OF RAIN IN
FORECAST AT THIS TIME.
AS THE HIGH SETTLES...EXPECT TO HAVE STRONG RADIATIONAL COOLING.
THIS WILL ALLOW TEMPERATURES IN THE 30S AGAIN WEDNESDAY MORNING.
TEMPS WILL BEGIN TO MODERATE BY MIDWEEK WITH THE RETURN OF UPPER
LEVEL RIDGING.
&&
.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
COLD FRONT CURRENTLY IN THE SC MIDLANDS AND WILL CONTINUE TO MOVE
SOUTHEAST INTO THE EVENING HOURS. BEHIND THE FRONT WINDS WILL BECOME
MORE WESTERLY/NORTHWEST THIS EVENING AND OVERNIGHT. MODELS INDICATE
THE LOW PRESSURE WILL DEVELOP ALONG THE COAST BY LATER TONIGHT.
THIS WILL CAUSE ADDITIONAL LIGHT RAIN/SHOWER DEVELOPMENT ACROSS THE
MIDLANDS FROM THE CSRA INITIALLY THEN NORTHEAST ACROSS THE REMAINDER
OF THE MIDLANDS OVERNIGHT. EXPECT MVFR TO IFR CIGS OVER THE TAF
SITES THROUGH SUNDAY MORNING. CONDITIONS WILL GRADUALLY IMPROVE
THROUGH LATE SUNDAY MORNING AS ARE OF LOW PRESSURE BEGINS TO MOVE
AWAY FROM THE REGION...HOWEVER WINDS WILL INCREASE AS PRESSURE
GRADIENT TIGHTENS BETWEEN HIGH PRESSURE BUILDING INTO THE REGION AND
DEPARTING AREA OF LOW PRESSURE. EXPECT WIND GUSTS TO AROUND 25 KTS
BY EARLY SUNDAY AFTERNOON ACROSS THE AREA AS SKIES BEGIN TO CLEAR.
EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS TO AVIATION
INTERESTS ARE EXPECTED SUNDAY NIGHT THROUGH TUESDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY FROM 11 AM TO 8 PM EST SUNDAY FOR SCZ015-
016-018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY FROM 11 AM TO 8 PM EST SUNDAY FOR GAZ040-
063>065-077.
&&Hazardous weather outlook, Mar 3, 2:46 PM EST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 246 PM EST SAT MAR 3 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-042000- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 246 PM EST SAT MAR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. BREEZY CONDITIONS ARE EXPECTED FOR SUNDAY AND MONDAY...A LAKE WIND ADVISORY MAY BE NECESSARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Lake Wind Advisories in South Carolina, 2012Lake Wind Advisories in Georgia, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.